Alert archive / Wyoming / Severe Thunderstorm Warnings in 2000
Severe Thunderstorm Warning 29, NWS Riverton, WY
NWS Riverton, WY issued this severe thunderstorm warning at Sep 1, 2000, 1:31 PM MDT for Teton County, Wyoming. It was in force for 44 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline the Iowa Environmental Mesonet reconstructed for it; the warning itself named whole counties.
The facts
- Issued
- Sep 1, 2000, 1:31 PM MDT (19:31 UTC)
- Expired
- Sep 1, 2000, 2:15 PM MDT
- In force
- 44 min
- Issued by
- NWS Riverton, WY
- Area
- Whole counties; the outline is the Mesonet’s reconstruction
County Teton County, WY
The radar
The Pocatello radar (KSFX), 168 km from the middle of the area, began a volume at 19:31 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Riverton, WY (KRIW), launched 12:00Z, 7.5 hours before the alert went out and 252 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1972 m above ground
- 0-6 km bulk shear
- 41 kt
- 0-1 km storm-relative helicity
- 51 m²/s²
- 0-3 km storm-relative helicity
- 77 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WUUS55 KRIW 011935 SVRRIW WYC039-012000- BULLETIN - EAS ACTIVATION REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE RIVERTON WY 131 PM MDT FRI SEP 1 2000 THE NATIONAL WEATHER SERVICE IN RIVERTON HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... NORTHWESTERN TETON COUNTY IN NORTHWEST WYOMING * UNTIL 215 PM MDT * AT 124 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM OVER EAST CENTRAL FREMONT COUNTY IN IDAHO...OR ABOUT 48 MILES NORTHWEST OF JACKSON...MOVING NORTHEAST AT 25 MPH. * THE SEVERE THUNDERSTORM WILL BE... OVER RURAL NORTHWESTERN TETON COUNTY AROUND 145 PM MDT OVER THE EXTREME SOUTHWEST CORNER OF YELLOWSTONE PARK AROUND 145 PM MDT THE SEVERE THUNDERSTORM IS CAPABLE OF PRODUCING... HAIL UP TO ONE INCH IN DIAMETER THIS STORM HAS A HISTORY OF PRODUCING 1 INCH HAIL AND FUNNEL CLOUDS. IF SEVERE WEATHER APPROACHES YOUR AREA...GO INSIDE A STURDY SHELTER AWAY FROM CREEK BEDS AND OTHER FLOOD-PRONE AREAS. REMEMBER...A SEVERE THUNDERSTORM CAN PRODUCE LARGE DAMAGING HAIL...DAMAGING WINDS IN EXCESS OF 55 MPH...DEADLY LIGHTNING...AND VERY HEAVY RAIN. REPORT SEVERE WEATHER TO THE NEAREST LAW ENFORCEMENT AGENCY. THEY WILL RELAY YOUR REPORT TO THE NATIONAL WEATHER SERVICE FORECAST OFFICE IN RIVERTON. LAT...LON 4408 11138 4396 11120 4420 11082 4436 11104 WCJIN-WYNW RWM NNNN
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Riverton, WY wrote its last area forecast discussion before this severe thunderstorm warning went out at Sep 1, 2:37 AM MDT, 10 hours 54 minutes earlier.
Area forecast discussion, Sep 1, 2:37 AM MDT, 10 hours 54 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE RIVERTON WY 237 AM MDT FRI SEP 1 2000 SW FLOW OVR WY THIS MORNING WITH WEAK DISTURBANCES IN THE FLOW UPSTREAM. AREAS OF CONVCTN AHEAD OF THESE WVS PER SATL/LTG DATA. FCST PROB TDY WL BE POPS. MODELS CONSISTENT WITH BRINGING SHRWV THRU CWA THIS AFTNOON AND EVE. THEN THEY BRING WHAT IS LEFT OF CIRCULATION IN CENT CA AT 08Z INTO WY ARND 12Z SAT. UPR JET POSTN AND MANY OTHER PARAMETERS FVR ACTIVE CONVECTION DAY. THE AMOUNT OF SUNSHINE WILL BE THE KEY FACTOR IT SEEMS TO HOW MUCH CONVECTION WL GET GOING THIS PM. SCT POPS IS BEST CHOICE FOR ALL ZONES WITH BEST CHC OF RAIN IN THE MTNS. BREEZY TO WNDY AREAS AS WELL TDY. WL NEED TO HANG ON TO PCPN CHC INTO EVENING WITH A DECR FM SW TO NE DURING THE OVERNIGHT AS SFC FRONT MOVES THROUGH THE STATE. ON SAT MOISTURE IN WSW FLOW CONTS IN THE FAR W MTNS. BEST CHC FROM SRN TETON COUNTY NORTHWARD. LOOKS DRIER FAR SOUTH AND REST OF CWA E OF MTNS. BREEZY TO WINDY FOR SATURDAY AS WNDS WL MIX DOWN. AS FOR TEMPS WL NEED TO RAISE AND FEW PLACES AND LOWER SOME OTHERS TODAY PER FWCS WHILE MAV/FAN CLOSE. WITH MORE SUNSHINE SATURDAY SOME HIGHS MAY BE WRMR THAN TODAY WITH BEST COOLING IN THE NW PTN OF CWA. PER AVN SUNDAY LOOKS DRY MOST PLACES WITH LOW POPS IN NW MTNS WHERE MSTR LOCATED AND OROGRAPHIC LIFT TO OCCUR. WL LOOK AT NEW MRF AND SEE IF MON/TUE FCST NEEDS ANY CHANGE. .RIW...NONE AR
In the hours before
Special weather statement, Sep 1, 1:28 PM MDT, 3 minutes before
WYZ001-012115- SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE RIVERTON WY 128 PM MDT FRI SEP 1 2000 ...STRONG THUNDERSTORMS MOVING OVER WESTERN YELLOWSTONE NATIONAL PARK... AT 125 PM...DOPPLER WEATHER RADAR INDICATED STRONG THUNDERSTORMS DEVELOPING OVER EXTREME EASTERN IDAHO...AND STARTING TO MOVE OVER WESTERN YELLOWSTONE NATIONAL PARK. THESE STORMS WERE MOVING TO THE NORTHEAST AT 35 MPH...AND WILL AFFECT THE THE OLD FAITHFUL AREA BY 145 PM. STRONG GUSTY WINDS...FREQUENT LIGHTNING...VERY HEAVY RAINFALL AND SMALL HAIL MAY ACCOMPANY THE STRONGER STORMS. WHEN THUNDERSTORMS ARE OCCURRING...PEOPLE SHOULD MOVE INSIDE A STRONG BUILDING IMMEDIATELY. DO NOT USE TELEPHONES OR ELECTRICAL APPLIANCES UNLESS IN AN EMERGENCY UNTIL THE STORM HAS PASSED. MOTORISTS REMAIN ALERT FOR REDUCED VISIBILITIES DURING DOWNPOURS OF RAIN. WCJIN-WYNW ESTELL N
The office that day
Everything else NWS Riverton, WY issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Sep 1, 2:01 PM MDT | Severe Thunderstorm Warning | RIW | Fremont | 44 min |
Nearby
Severe Thunderstorm Warnings in Wyoming, 2000Every severe thunderstorm warning in 2000
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.